Terrible Cough -

Options
lagwag
lagwag Member Posts: 76 Member
My Mom has had a terrible cough for about 1 month. She is at her 8th chemo treamtent as I type this. They decided not to give her 5-FU (Fluorouracil) at this treatment - to see if this is causing her cough. My concern, I hope that this cough is not cancer spreading to her liver. She had a chest x-ray last week to make sure she did not have Phenomia, which she did not. Would the x-ray show cancer in the lung? She has her PET Scan on the 24th of May, I'm hoping and praying the tumors on her liver have shrunk and no new spots are discovers.

Any thoughts or comments are greatly appreciated.

All the best - Liz

Comments

  • luvmylife
    luvmylife Member Posts: 76
    Options
    Hi Liz,
    Was your mother on

    Hi Liz,
    Was your mother on oxaliplatin or irinotecan w/the 5-FU?
    My husband, Jimmy has a cough also. We went to Sloan last Dec and the onc thought it was caused by the oxi. We went to a pulmonologist and he said Jimmy has pulmonary fibrosis caused by the oxi (It is a very rare side effect) they stopped the oxi and now he is getting irinotecan instead but he still has the cough. He just had his last ct last week and the fibrosis and cancer are stable (Thank God). If your mom was on either of these ask her onc if they could be the cause of her cough. If so, it probably wouldn't be a bad idea to have her have a pulmonary consult just for piece of mind.

    Good luck and God Bless,

    Jan
  • lagwag
    lagwag Member Posts: 76 Member
    Options
    luvmylife said:

    Hi Liz,
    Was your mother on

    Hi Liz,
    Was your mother on oxaliplatin or irinotecan w/the 5-FU?
    My husband, Jimmy has a cough also. We went to Sloan last Dec and the onc thought it was caused by the oxi. We went to a pulmonologist and he said Jimmy has pulmonary fibrosis caused by the oxi (It is a very rare side effect) they stopped the oxi and now he is getting irinotecan instead but he still has the cough. He just had his last ct last week and the fibrosis and cancer are stable (Thank God). If your mom was on either of these ask her onc if they could be the cause of her cough. If so, it probably wouldn't be a bad idea to have her have a pulmonary consult just for piece of mind.

    Good luck and God Bless,

    Jan

    Hi Jan
    Yes, my Mom

    Hi Jan

    Yes, my Mom Oxaliplatin. I will mention that to the Dr. when I see them next week at her PET Scan. How long has your Husban had the cough? Glad that his scan last week went well.

    Thank you for this information.

    Good Luck to you and your Husband :-)